MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G23902
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: unknown (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the cook turbo-ject® double lumen power-injectable picc separated near the hub.The device was placed on (b)(6) 2019.The patient was receiving chemotherapy and total parenteral nutrition through the device.The nurse reported that they are unaware of the specific events leading up to the break in the picc line.However, it was suspected that a filter for the nutrition was attached directly to the picc hub.When the filter is attached, they found it very difficult to remove the filter and report having to use force to separate the picc line and the filter.The nurse reported that the normal procedure is to attach the filter to a connection tube and then attach it to the picc line.The picc line separation occurred on (b)(6) 2019.The turbo-ject® double lumen power-injectable picc was removed from the patient and a new line was placed.The patient is reported to be "ok".
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Additional information: d10 ¿ product received on 02apr2019.Investigation - evaluation.A review of the instructions for use, manufacturing instructions, quality control, specifications, as well as a visual inspection of the returned device was conducted during the investigation.One device was returned for evaluation.A visual examination of the device found that the fitting appeared to be broken.Tool markings were noted on the hub, and a yellow cap was found to be broken off inside the white hub.It appears that excess pressure or torque was applied, causing the damage noted on the device.Additionally, a document-based investigation evaluation was performed.It was concluded that the device aspect in question was visually and functionally inspected by quality control, with no related gaps in production or processing controls noted.The risk specification for this product includes the loss of use failure mode and identified the risk controls that are in place to mitigate this type of failure.A review of the device history record showed zero nonconformances for lot 8541999.It should be noted that there were no other complaints reported for this lot number.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannon be verified to meet limit printed on catheter hub or extension tube.The catheter lumen has ¿ct¿ on the hub to indicate the lumen is power injectable.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that unintended user error contributed to the damage of the device.Per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8464446
Report Number1820334-2019-00756
Device Sequence Number1341647
Product Code LJS
UDI-Device Identifier00827002239029
UDI-Public(01)00827002239029(17)200126(10)8541999
Combination Product (Y/N)N
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Model NumberG23902
Device Catalogue NumberUPICDS-5.0-CT-NT-1111
Device Lot Number8541999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR